Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 84, NWS Corpus Christi, TX

June 14, 2015Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 14, 2015, 8:01 AM CDT for Victoria County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 8:01 AM CDT (13:01 UTC)
Expired
Jun 14, 2015, 9:30 AM CDT
In force
89 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 131 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1645 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WGUS54 KCRP 141301
FFWCRP
TXC469-141430-
/O.NEW.KCRP.FF.W.0084.150614T1301Z-150614T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
801 AM CDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 930 AM CDT
    
* AT 800 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING   
  HEAVY RAIN ACROSS THE WARNED AREA...WITH ESTIMATES OF 1 TO 2   
  INCHES OF RAIN OCCURRING OVER THE LAST HOUR. FLASH FLOODING IS   
  EXPECTED TO BEGIN SHORTLY. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA AS SHOWERS AND THUNDERSTORMS TRAIN OVER VICTORIA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2889 9675
      2868 9671 2866 9674 2860 9713 2874 9717
      2878 9716 2881 9719 2883 9719 2886 9721
      2892 9723 2905 9706 2908 9696

$$

TB
1 follow-up statement
922 
WGUS74 KCRP 141345
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 AM CDT SUN JUN 14 2015

TXC469-141430-
/O.CON.KCRP.FF.W.0084.000000T0000Z-150614T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-
845 AM CDT SUN JUN 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
VICTORIA COUNTY...

AT 843 AM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.  THE THREAT OF FLASH 
FLOODING WILL CONTINUE ACROSS THE EASTERN PARTS OF VICTORIA COUNTY. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2889 9675
      2868 9671 2866 9674 2860 9713 2874 9717
      2878 9716 2881 9719 2883 9719 2886 9721
      2892 9723 2905 9706 2908 9696

$$

TB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 6:55 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 14, 6:55 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
655 AM CDT SUN JUN 14 2015

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...PREDOMINATE MVFR CEILINGS WITH MVFR VISIBILITIES NEAR
SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS TODAY. VFR CONDITIONS
THIS EVENING/EARLY TONIGHT FOLLOWED BY MVFR CONDITIONS OVERNIGHT
ALONG WITH DEVELOPMENT OF ISOLATED/SCATTERED SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT SUN JUN 14 2015/

SHORT TERM (TODAY THROUGH MONDAY)...THE COMBINATION OF A WEAK
UPPER TROUGH/WEAKNESS IN THE 500MB HGT FIELD (GFS DETERMINISTIC)...
COPIOUS MSTR (GOES SOUNDER DPI PWAT/NAM DETERMINISTIC PWAT)...AND
INSTABILITY WL CONTRIBUTE TO SCT/NUMEROUS CONVECTION OVER MAINLY
THE CNTRL/ERN CWA TODAY THROUGH MONDAY. SLIGHTLY LOWER MAXIMUM
TEMPERATURES EXPECTED MAINLY OVER THE NERN CWA TODAY/MONDAY OWING
TO GREATER MSTR IN THE COLUMN.

MARINE...SCA CONDITIONS EXPECTED TO PERSIST THIS MORNING OVER THE
COASTAL WATERS OWING TO SEAS/WIND. WAVEWATCH/NAM/GFS OUTPUT
SUGGEST THAT CONDITIONS WILL IMPROVE BY THIS AFTN. EXTENDED THE
SCA UNTIL 18Z TODAY. BASED IN PART ON WAVEWATCH OUTPUT...A HIGH
RIP CURRENT RISK REMAINS THIS MORNING YET CONDITIONS WL IMPROVE BY
THIS EVENING. RETAINED THE CURRENT CFW FOR RIP CURRENTS UNTIL 03Z
MONDAY. WAVEWATCH SUGGEST THAT CONDITIONS WL AGAIN BECOME
FAVORABLE FOR RIP CURRENTS BY MONDAY AFTN.

LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...MAIN FORECAST
CHALLENGE IN THE EXTENDED WILL BE THE POTENTIAL DEVELOPMENT OF THE
TROPICAL SYSTEM IN THE WRN GULF AND THE HEAVY RAINFALL/FLOOD
THREAT DURING THE TUE/WED TIME PERIOD. LATEST GUIDANCE BRINGS THIS
YUCATAN SYSTEM TO THE MID/UPR TEXAS COAST ON OR ABOUT TUE STEARED
BY A BROAD RIDGE OVER THE SE CONUS. DEEP TROPICAL MOISTURE WITH
PWATS >2.5" WILL ACCOMPANY THIS SYSTEM WITH THE BEST MOISTURE/RAIN
POTENTIAL ALONG AND EAST OF WHERE THE CENTER CROSSES THE COAST.
ITS TOO EARLY TO SPECULATE ON EVOLUTION AND TRACK OF THIS
SYSTEM...AND THUS ALL ARE ADVISED TO MONIOR THE LATEST INFORMATION
FROM THE NHC...WHICH GIVES THIS SYSTEM A MEDIUM CHC OF DEVELOPMENT
IN THE NEXT 5 DAYS. WILL CARRY LIKELY 60- 70% POPS ACROSS MOST OF
THE COASTAL BEND DURING THE TUE/WED TIME PERIOD. RAINFALL AMOUNTS
OF 2 TO 4" WITH ISOLATED AMOUNTS OF 5" OR MORE ARE POSSIBLE
THROUGH WED WITH THE HIGHEST QPF ANTICIPATED ACROSS THE EASTERN
COASTAL BEND. GIVEN SATURATED SOILS...WILL LIKELY NEED A FLASH
FLOOD WATCH FOR PORTIONS OF THE AREA. GIVEN THE INCREASING
WINDS/SEAS AND LONG FETCH...EXPECT SMALL CRAFT ADVISORY CONDITIONS
AND HIGHER THAN NORMAL TIDES TUE-WED NGT...BEFORE CONDITIONS START
TO IMPROVE. THE INCREASED CLOUDS/PCPN WILL LIMIT HEATING/MAX
TEMPERATURES TUE/WED WITH A WARMING/DRYING TREND COMMENCING
THEREAFTER LASTING INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  77  88  77  88  /  50  40  60  40  60
VICTORIA          88  74  87  75  85  /  60  40  60  50  70
LAREDO            95  76  94  76  94  /  30  20  30  20  40
ALICE             92  75  91  76  90  /  50  30  50  30  50
ROCKPORT          87  78  86  78  85  /  60  50  60  60  70
COTULLA           92  75  92  76  93  /  30  20  40  20  40
KINGSVILLE        91  76  91  76  89  /  50  40  50  40  50
NAVY CORPUS       86  79  86  78  85  /  50  40  60  50  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, Jun 14, 5:37 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CDT SUN JUN 14 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
537 AM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG GULF FACING
BEACHES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A HIGH RISK FOR RIP CURRENTS AND ELEVATED TIDE LEVELS
ALONG GULF FACING BEACHES MONDAY THROUGH WEDNESDAY. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ACROSS MUCH OF
THE COASTAL BEND MONDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL IS
POSSIBLE WHICH COULD LEAD TO FLOODING...ESPECIALLY ALONG COASTAL
AREAS. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME. ALL INTERESTS SHOULD MONITOR THE LATEST INFORMATION FROM THE
NATIONAL HURRICANE CENTER ON THE POTENTIAL DEVELOPMENT OF A SYSTEM
IN THE WESTERN GULF OF MEXICO DURING THE NEXT SEVERAL DAYS...WHICH
COULD IMPACT PORTIONS OF THE TEXAS COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/75

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:37 AM CDTRiver Flood WarningCRPVictoria6 days
Jun 14, 11:45 AM CDTAreal Flood AdvisoryCRPGoliad2 hr
Jun 14, 1:14 PM CDTSpecial Weather StatementCRPLive Oak31 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.